MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP10
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If the pusher assembly mid-joint is retracted through the introducer sheath, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was able to be advanced from its returned position without an issue; however, the pusher assembly was unable to be advanced through its introducer sheath due to the kink in the pusher assembly, and no further functional testing could be performed.Penumbra products are visually inspection during in-process and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal (gi) bleed using a packing coil lp, a non-penumbra microcatheter, and a guidewire.During the procedure, the packing coil lp would not advance at all past its initial position within its introducer sheath.Therefore, the packing coil lp was removed.The procedure was completed using another lp coil.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12716785
Report Number3005168196-2021-02432
Device Sequence Number11873336
Product Code HCG
UDI-Device Identifier00815948021914
UDI-Public00815948021914
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberRBYPCLP10
Device Catalogue NumberRBYPCLP10
Device Lot NumberF100542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight79
Date Report Sent to FDA01/01/2005